I don't think the effexor is helping me at all and I'm thinking about trying something different. I really need something to change my life has fallen apart .
Please notify your physician about which aspects of your depression are not being helped with Effexor. You should also be certain that you are on the maximal beneficial dosage of the medication prior to switching medications.
Pristiq has a similar profile but less side effects.
Madhup Joshi, MD
Hi, Mikey! If your doctor doesn't think an increase in dosage is in order, what s/he will do is taper you off the Effexor over a few days and then when you're down to a very low dosage have you start low dosages of the new med. Then you'll increase the dose of the new med once you're off the Effexor. That way there's no gap.
Best wishes, WCV
Please withdraw from Effexor slowly, as the side effects from withdrawal can be severe. I have been on 150mg Effexor XR for 5 years, and it has helped me a lot. In all I have been on many different anti-depressants over 20 years. I think Effexor is the worse for withdrawal along with Paxil. I am now withdrawing from Effexor over one year. My doctor tells me to take it very slowly as I have been on anti-depressants for so long.
Have you been on other anti-depressants or only Effexor? I hope your doctor is helping you with the withdrawal. What medication will you go onto next? I do hope it helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Aug 2013 • 6 answers
Posted 4 Jan 2014 • 2 answers
Posted 5 Jan 2014 • 4 answers
Posted 29 Aug 2015 • 3 answers
Posted 22 Sep 2015 • 4 answers